Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 13, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 24, 2019, 2:08 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Oct 25, 2019, 12:00 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2019, 2:08 PM PDT (21:08 UTC)
- In effect from
- Oct 25, 2019, 12:00 PM PDT
- Expired
- Oct 25, 2019, 3:52 PM PDT
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS76 KPDT 242108 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 208 PM PDT Thu Oct 24 2019 WAZ026-250515- /O.NEW.KPDT.WI.Y.0013.191025T1900Z-191026T0500Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 208 PM PDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kittitas Valley...especially the north side of the valley. * WHEN...From noon to 10 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase during the afternoon and peak at 30 to 35 mph with gusts to 50 mph in the late afternoon and early evening. Winds will decrease during the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
4 follow-up statements
599 WWUS76 KPDT 250455 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 955 PM PDT Thu Oct 24 2019 WAZ026-251900- /O.CON.KPDT.WI.Y.0013.191025T1900Z-191026T0500Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 955 PM PDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kittitas Valley...especially the north side of the valley. * WHEN...From noon to 10 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase during the afternoon and peak at 30 to 35 mph with gusts to 50 mph in the late afternoon and early evening. Winds will decrease during the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
563 WWUS76 KPDT 251225 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 525 AM PDT Fri Oct 25 2019 WAZ026-252300- /O.CON.KPDT.WI.Y.0013.191025T1900Z-191026T0500Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 525 AM PDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kittitas Valley...especially the north side of the valley. * WHEN...From noon today to 10 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase during the afternoon and peak at 25 to 35 mph with gusts to 50 mph in the late afternoon and early evening. Winds will decrease by late in the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
284 WWUS76 KPDT 252128 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 228 PM PDT Fri Oct 25 2019 WAZ026-260500- /O.CON.KPDT.WI.Y.0013.000000T0000Z-191026T0500Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 228 PM PDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 50 mph expected. * WHERE...Kittitas Valley...especially the north side of the valley. * WHEN...Through 10 PM this evening. Winds decreasing overnight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
927 WWUS76 KPDT 252252 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 352 PM PDT Fri Oct 25 2019 WAZ026-260500- /O.UPG.KPDT.WI.Y.0013.000000T0000Z-191026T0500Z/ /O.NEW.KPDT.HW.W.0002.191025T2252Z-191026T0500Z/ Kittitas Valley- Including the cities of Ellensburg and Thorp 352 PM PDT Fri Oct 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WHAT...Northwest winds 40 to 45 mph with gusts over 50 mph. * WHERE...Kittitas Valley. * WHEN...Until 10 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 24, 10:00 AM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Oct 24, 10:00 AM PDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1000 AM PDT Thu Oct 24 2019 .UPDATE...High pressure centered offshore remains over the area this morning. A northwest flow is sending some higher cirrus over the area and this should continue into this evening, especially over the northern portion of the area, before decreasing tonight. Dry conditions and light winds with temperatures 4 to 8 degrees warmer than yesterday are expected. Current forecast is in good shape but did lower high temperatures a couple of degrees today. Also made some minor wind and cloud cover adjustments. Forecast update already out. Perry .AVIATION...18z tafs. Thin high level clouds today and tonight with sct-bkn 200-250. Light winds less than 10kt. Cold front approaching from the northwest Friday morning with increasing clouds and winds 12-18z. && .PREV DISCUSSION... /issued 216 AM PDT Thu Oct 24 2019/ SHORT TERM...Today through Saturday...Today will be characterized by dry and calm conditions with warmer temperatures than on Wednesday as high pressure aloft hangs on for another day across the region. Highs will be in the 60s in the lower elevations and mostly 50s in the mountains. Winds will be light. On Friday a big change is on the way. Temperatures will be warm with a deep south to southwest flow ahead of a strong cold front in the morning and early afternoon. Temperatures will be quite mild for the time of year with maximum readings mostly in the 60s to around 70 in the lower elevations and mid 50s to mid 60s in the mountains. These temperatures will likely be in the morning hours before the arrival of the cold front in the afternoon. Then temperatures will begin to drop during the afternoon as significantly colder air begins to filter into the region behind the cold front. There will be very little precipitation with this cold front. However, this will be mostly a dry cold front. There will be some light showers over the Cascades and eastern mountains, but the lower elevations will remain dry. The biggest concern on Friday will be increasing afternoon winds. At this time maximum winds gusts are expected to be from 30 to 40 mph with sustained winds mostly from 20 to 30 mph. However, pressure gradients and thermal gradients with the cold front will be strong and the expected wind speeds could trend higher during the next 24 hours. In this case, wind advisories will be needed. Will hold off for now until the situation becomes more certain. The main areas of concern will be the Lower Columbia Basin and surrounding open terrain and the ridge tops within these areas. Friday night and Saturday will be much colder with highs on Saturday only reaching the lower to mid 50s in the Basin and 30s to mid 40s in the mountains. There may be some light snow with perhaps some very light accumulations in the mountains, mainly Friday night through Saturday in an upslope northwest flow. Winds will be much lighter on Saturday, but there could be locally breezy conditions in the afternoon...especially over the open terrain and ridge tops. 88 LONG TERM...Saturday night through Wednesday...A backdoor cold front will travel south and out of the forecast area Saturday night, and there will be orographic snow showers over Wallowa County during the evening hours. It will be mostly clear to partly cloudy elsewhere. For the remainder of the forecast period, confidence is high that it will be dry and cold with temperatures that will be about 5-15 degrees below seasonal average--at least through Tuesday. Wednesday may be warmer and closer to seasonal temperatures. There are significant differences in the deterministic models and ensembles starting Sunday, and these differences pose a challenge in the temperature forecast. The ECMWF and Canadian are in agreement that a shortwave trough will strengthen over the Great Basin, leaving the Pacific NW under a cold northerly flow aloft. The GFS advertises a northwest flow aloft and less potential for cold Canadian air to spread across the region. The differences become more substantial early next week depending on whether a much colder northerly flow and a high amplified ridge off the eastern Pacific develops (ECMWF and Canadian) compared to a less amplified ridge and a dry northwest flow (GFS). Since the GFS is the outlier, will lean toward the ECMWF/Canadian/ECMWF ensembles. In general, afternoon temperatures will only reach the 40s over the mountains and 50s in the lower elevations each day during the long term period. Overnight lows will range from 15-25F in the mountains and 25-35F in the lower elevations. Skies will be mostly clear Sunday through Wednesday. North winds at 5-15 mph can be expected this weekend, and light and variable winds early in the work week. Wister && .PRELIMINARY POINT TEMPS/POPS... PDT 63 43 68 36 / 0 0 0 10 ALW 63 45 70 40 / 0 0 0 10 PSC 65 44 70 41 / 0 0 0 0 YKM 62 41 67 35 / 0 0 10 0 HRI 65 43 71 38 / 0 0 0 0 ELN 63 42 63 35 / 0 0 10 10 RDM 69 40 71 29 / 0 0 0 0 LGD 59 39 67 36 / 0 0 0 10 GCD 63 41 71 32 / 0 0 0 10 DLS 65 48 68 41 / 0 0 20 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 83/85/85/94
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.